Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 51, NWS Milwaukee, WI

June 2, 2012

NWS Milwaukee, WI issued this small craft advisory at Jun 2, 2012, 3:42 AM CDT. It took effect at Jun 2, 2012, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2012, 3:42 AM CDT (08:42 UTC)
In effect from
Jun 2, 2012, 10:00 AM CDT
Expired
Jun 2, 2012, 7:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WHUS73 KMKX 020842
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
342 AM CDT SAT JUN 2 2012

...GUSTY WINDS EXPECTED TO AFFECT SHORE AREAS TODAY...

.GUSTY WEST WINDS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND
CONTINUE THIS AFTERNOON. THE GUSTY WINDS WILL BE CAUSED BY A
LINGERING PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE NEAR LAKE
HURON AND A STEEP LOW LEVEL LAPSE RATE DEVELOPING LATER TODAY.

THE GUSTY WEST WINDS AT THE SHORE AREAS WILL DIMINISH AND BE LESS
GUSTY TOWARD THE OPEN WATERS THIS AFTERNOON DUE TO MORE STABLE AIR
OVER THE LAKE. 

THE GUSTY WINDS WILL DIMINISH EARLY THIS EVENING.

LMZ643>646-021645-
/O.NEW.KMKX.SC.Y.0051.120602T1500Z-120603T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
342 AM CDT SAT JUN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM CDT THIS EVENING. 

* WINDS: WEST WINDS 5 TO 10 KNOTS WILL INCREASE TO 15 TO 20 KNOTS
  LATER THIS MORNING...WITH FREQUENT GUSTS TO 22 TO 25 KNOTS.  

* WAVES: 1 TO 3 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

KAVINSKY
2 follow-up statements
477 
WHUS73 KMKX 021434
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 AM CDT SAT JUN 2 2012

...GUSTY WINDS EXPECTED TO AFFECT SHORE AREAS TODAY...

.GUSTY WEST WINDS ARE EXPECTED TO DEVELOP THIS MORNING AND
CONTINUE THIS AFTERNOON. THE GUSTY WINDS WILL BE CAUSED BY A
LINGERING PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE NEAR LAKE
HURON AND A STEEP LOW LEVEL LAPSE RATE DEVELOPING LATER TODAY.

THE GUSTY WEST WINDS AT THE SHORE AREAS WILL DIMINISH AND BE LESS
GUSTY TOWARD THE OPEN WATERS THIS AFTERNOON DUE TO MORE STABLE
AIR OVER THE LAKE.

THE GUSTY WINDS WILL DIMINISH EARLY THIS EVENING.

LMZ643>646-022245-
/O.CON.KMKX.SC.Y.0051.120602T1500Z-120603T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
934 AM CDT SAT JUN 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
140 
WHUS73 KMKX 021949
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CDT SAT JUN 2 2012

...GUSTY WINDS INTO EARLY EVENING...

.GUSTY WEST WINDS ARE EXPECTED TO CONTINUE INTO EARLY
EVENING...DIMINISHING AS DAYTIME HEATING IS LOST. THE WINDS WILL
BE HIGHEST ALONG SHORE...DECREASING TOWARD THE OPEN WATERS DUE TO
MORE STABLE AIR OVER THE LAKE.

LMZ643>646-030000-
/O.CON.KMKX.SC.Y.0051.000000T0000Z-120603T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
249 PM CDT SAT JUN 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS...DIMINISHING IN THE EVENING.

* WAVES: 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 3:30 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 2, 3:30 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CDT SAT JUN 2 2012

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

LOW PRESSURE VICINITY OF NORTHERN LAKE HURON IS EXPECTED TO SLOW
DOWN AND GRADUALLY WEAKEN IN THIS AREA THE NEXT 24 HOURS BEFORE
GETTING NUDGED EASTWARD THROUGH SOUTHERN ONTARIO BY SHORT WAVE
RIDGING ON SUN. WEAK SPOKES OF MID LEVEL VORTICITY WL CONTINUE TO
ROTATE AROUND THE WEAKENING LOW PRESSURE AND FLIRT WITH THE
NORTHEAST CWA. LAYER Q-VECTOR CONVERGENCE AND DEEPER MOISTURE
REMAINS JUST NORTHEAST OF THE AREA TODAY.

HOWEVER...BOTH NAM AND GFS SHOW INCREASING FN VECTOR RESPONSE TO
FRONTOGENESIS SPREADING INTO NORTHEAST CWA THIS AFTN IN THE LOW
LEVELS. HENCE WL CONTINUE WAS TEMPTED TO REDUCE POPS TO ONLY
EASTERN AREAS HOWEVER ALL SHORT TERM GUIDANCE ALSO SHOWS SOME
VEERING OF THE WINDS AT BOTH 850H AND 700H THIS AFTN. NAM MUCAPE
EXPECTED TO CLIMB TO 200-500 J BUT MAY BE OVERDONE DUE TO AFTN
DEWPTS EXPCD TO DROP INTO THE MID 30S TO LOW 40S. HENCE DUE TO
THIS CYCLONIC TURNING...KEPT SMALL POPS EVERYWHERE BUT THE FAR
WEST...WITH THE BEST CHANCE IN THE SHEBOYGAN AREA CLOSEST TO THE
SYNOPTIC SCALE LIFT.

-SHRA THREAT ENDS THIS EVENING AS DRIER AIR SETTLES INTO SRN WI
AND UPPER LOW BEGINS SHIFTING EWD.

.SHORT TERM...SUNDAY THROUGH MONDAY NIGHT...FORECAST CONFIDENCE IS
MEDIUM.

SHORT TERM MODELS SHOWING HIGH PRESSURE AXIS SLIDING EAST ACROSS
THE AREA ON SUNDAY...WHICH SHOULD BRING A NICE DAY. GRADUAL WARM
AIR ADVECTION DURING THE DAY ON WEST NORTHWEST WINDS SHOULD BRING
MILD HIGHS IN THE UPPER 70S TO LOWER 80S.

GFS NOW COMING INTO BETTER AGREEMENT WITH THE NAM/ECMWF/CANADIAN
MODELS WITH SYSTEM FOR SUNDAY NIGHT AND MONDAY. SURFACE WARM FRONT
REMAINS JUST WEST OF THE AREA SUNDAY NIGHT PER NAM/ECMWF/CANADIAN
MODELS...THEN GETS PUSHED A BIT FURTHER WEST MONDAY WITH NORTHEAST
WINDS SETTING IN ACROSS THE AREA. MODEST LOW LEVEL FRONTOGENESIS
RESPONSE ASSOCIATED WITH THE FRONT DOES CLIP THE WESTERN COUNTIES
SUNDAY NIGHT...WITH WEAKER VALUES MONDAY FURTHER TO THE EAST.
PASSING VORTICITY MAXIMA IN THE MID LEVELS MONDAY NOT PROVIDING
MUCH UPWARD VERTICAL MOTION.

GFS STILL A BIT FURTHER EAST WITH THE LOW LEVEL FRONTOGENESIS
RESPONSE...AND SHOWS MORE QPF MAINLY IN THE SOUTHWEST HALF OF THE
AREA THAN THE NAM. AREA FORECAST SOUNDINGS SHOWING MODEST MOISTURE
PROFILES ON BOTH NAM AND GFS...WITH LITTLE TO NO ELEVATED
INSTABILITY. FOR NOW...WILL CONTINUE TO MENTION CHANCE POPS SUNDAY
NIGHT INTO MONDAY...HIGHEST IN THE WESTERN/SOUTHWESTERN COUNTIES.
KEPT SLIGHT CHANCES FOR THUNDER SUNDAY NIGHT WITH WEAK
INSTABILITY...BUT REMOVED MENTION ON MONDAY GIVEN LACK OF
INSTABILITY IN FORECAST SOUNDINGS.

TEMPERATURES COOL DOWN MONDAY...ESPECIALLY NEAR THE LAKE...AS
WINDS SWITCH NORTHEAST. HIGH PRESSURE MOVING INTO THE REGION
MONDAY NIGHT WILL BRING QUIET WEATHER BACK TO THE AREA. DRY AIR
IN PLACE SHOULD PREVENT ANY PRECIPITATION...DESPITE SOME OF THE
MODELS SHOWING QPF.

.LONG TERM...TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM.

CYCLONIC MID LEVEL FLOW GENERALLY REMAINS IN PLACE ACROSS THE
REGION TUESDAY THROUGH THURSDAY...AS TROUGHS SET UP IN THE PACIFIC
NORTHWEST AND IN THE NORTHEAST. A SKINNY RIDGE SETS UP IN THE
NORTHERN PLAINS BETWEEN THESE TROUGHS.

THUS...VARIOUS VORTICITY MAXIMA SHIFT SOUTH THROUGH THE REGION
FROM TIME TO TIME TUESDAY THROUGH THURSDAY. THIS MAY LEAD TO
SHOWERS AT TIMES...THOUGH GFS FORECAST SOUNDINGS ARE QUITE DRY
DURING THIS TIME. WILL USE CONSENSUS APPROACH FOR POPS...WITH
GENERALLY LOW POPS AT TIMES TUESDAY THROUGH THURSDAY.

MODELS DIFFER QUITE A BIT TOWARD THE END OF THE WEEK...SO WENT
WITH CONSENSUS POPS AND TEMPERATURES. ONSHORE WINDS WITH HIGH
PRESSURE SHOULD KEEP TEMPERATURES COOL NEAR THE LAKE...WITH NEAR
NORMAL VALUES WELL INLAND.

&&

.AVIATION/12Z TAFS/...A VFR PERIOD IS EXPECTED WITH SCT-BKN CU
DEVELOPING LATER THIS MRNG AND AFTN. MORE CLOUDS ARE EXPECTED IN
THE EAST CLOSER TO NEARLY STATIONARY WEAKENING LOW PRESSRUE OVER
THE LAKE HURON AREA. ISOLATED -SHRA AND -TSRA ARE POSSIBLE THIS
AFTN OVER MOST OF SRN WI...WITH A SLIGHTLY BETTER CHANCE IN THE
FAR EAST AT KMKE FROM 21Z THROUGH 00Z.

&&

.MARINE...LOW LEVEL MIXING DEVELOPING OVER THE SHORE AREAS LATER
THIS MORNING WILL ALLOW FREQUENT WIND GUSTS OF 22 TO 25 KNOTS TO
MIX DOWN TO THE SURFACE. THESE GUSTS WILL AFFECT THE NEARSHORE
AREAS WITHIN SEVERAL MILES OF SHORE. HENCE WL ISSUE A SMALL CRAFT
ADVY THAT WILL RUN FROM LATE MRNG INTO THE EARLY EVENING...UNTIL
THE GUSTINESS SUBSIDES.

STRONG WINDS WILL LINGER TNGT JUST ABOVE THE SHALLOW LOW LEVEL
INVERSION WHICH WILL ONLY EXTEND UP TO 500FT. HIGHER WIND GUSTS
MAY AFFECT THE 60FT WIND EQUIPMENT AT THE SGNW3 AND KNSW3 SITES
BUT ARE EXPECTED TO REMAIN BELOW ADVY THRESHOLD. FOR NOW WL LOWER
THE WINDS AT THE SFC TNGT TO 5 TO 15 KNOTS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
SUNDAY THROUGH FRIDAY...WOOD
Hazardous weather outlook, Jun 1, 10:15 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1015 PM CDT FRI JUN 1 2012

WIZ046-047-051-052-056>060-062>072-030315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1015 PM CDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THERE ARE SMALL CHANCES FOR THUNDERSTORMS SATURDAY AFTERNOON AND
AGAIN SUNDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS.

LMZ643>646-030315-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1015 PM CDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

GUSTY WEST WINDS WILL APPROACH SMALL CRAFT CRITERIA SATURDAY. THERE
ARE SMALL CHANCES FOR THUNDERSTORMS SATURDAY AFTERNOON AND AGAIN
SUNDAY NIGHT THROUGH MONDAY.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.